Posted by Mercedes on December 10, 2003, at 2:14:14
In reply to Re: Anyone had success on Effexor XR?, posted by camel on December 1, 2003, at 18:02:51
Camel, my blood pressure became very elevated. I could only assume it was due to Effexor as I didn't have the problem b-4. I was put on blood pressure medication and also quit Effexor XR. Was on 300 mgs for a year. I titrated down and Yikes!, went thru the withdrawals for about 5 weeks. You probably didn't want to hear that but it's true, in my case. I swore off AD's altogether but the crying for no reason started among other signs of depression.
Finally had to admit I needed help and Pdoc put me on Lexapro. 5mgs at first, now 10mgs. No side effects, I sleep good at night, unlike the insomnia I had with effexor.
Yesterday had my B.P. checked and it was 118/58. Doc says it's good. I also had to make changes to my eating habits. I had to cut out fatty foods, cheese, sweets.. all the good stuff. I still have a little bit of the 'good stuff' once in a while, but not like before.
Well, I've given more info than I was intending to but when you say the doc said high blood pressure and Effexor are not related... I agree with biogurl. Increased blood pressure is a side effect listed on the information I received with the Effexor prescription.
Best wishes for releif,
> The only side efect I have had is the BP thing.....Doc says they are not connected....weight gain from paxil MAY have caused the BP prob! But the w/d from Paxil was just as bad...I feel if the drug is working I will continue to take it and IF I have to go on BP meds (IF I can't lose the weight)so be it...I refuse to go back to what I was before.